MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-675
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a ct lucia 602 lens was inserted into a patient's eye it was noted that the haptic was broken.The iol was removed from the eye successfully without patient injury.Spare lens was used to complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.
 
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that after a ct lucia 602 lens was inserted into a patient's eye it was noted that the haptic was broken.The iol was removed from the eye successfully without patient injury.Spare lens was used to complete the procedure.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lenses that would have contributed to the nature of this complaint.Additionally, lenses are 100 % inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operation procedures and inspections and met all of the criteria for release.Additionally, there was no damage noted to the lens during preparation for use which suggest a product deficiency did not contribute to the reported issue.Damaged haptics are known to be caused by numerous factors including, but not limited to: loading strategy.Lens placement technique.Poor handling during folding and inserting.Patient pathology.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to user error.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key12606192
Report Number3010126268-2021-00004
Device Sequence Number14481367
Product Code HQL
UDI-Device Identifier00843045100966
UDI-Public(01)00843045100966(17)260131
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number003500-0050-675
Device Catalogue Number003500-0050-675
Device Lot Number3S210092
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2021
Initial Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;